Page 2 of 3 FirstFirst 123 LastLast
Results 11 to 20 of 23
  1. #11

    Re: Olanzapine - weight gain

    Quetiapine, like Olanzapine is an atypical antipsychotic which is used for the management of Bipolar (which I have), insomnia, anxiety disorders along with a varitey of other disorders. I take 800mg which is quite a high dose. Although I haven't experienced weight gain with it, other people have. I think it's just a case of finding the right medication for you, a bit like trial and error.

    I do take other medication including Mirtazapine, Zopiclone, Lamotrigine and Diazepam.

    I think it would be a good idea to talk to your doctor about the options available which may be more suitable for you.

    take care xxx

  2. #12

    Re: Olanzapine - weight gain

    Hi I took olanzapine for 2 years 3 years ago and while on it put on 4 stone. I came off it thinking that i would lose the weight. Not so and am now working hard to lose it through diet and exercise.

  3. #13

    Re: Olanzapine - weight gain

    I've been taking Olanzapine for 2 years now. I find it helps with the panic attacks quite a lot. Not so many PA's and they are not as intense when I do get them. However - I really do not like the weight gain that I have had. I am a skinny guy and have weighed 10 stone for 20-odd years. Suddenly, after starting this medication, I put on 1.5 stone. By being careful about what I eat I have now reduced that a bit and I am roughly 1 stone over my normal weight. It looks like I will have to live with this for the time being. I don't like it though.

  4. #14

    Re: Olanzapine - weight gain

    Hi guys!

    I've put on 10 stone in 7 years, I'm now 24 stone. The first 5 years I was on Olanzapine 7.5mg and the last two years I've been taking Quetiapine 50mg at night.

    After about a year of taking Quetiapine, I started to lose weight which I was really pleased about. I was eating all the right things, so should have been loosing weight anyway. Just recently I have been noticing that I'm craving bad things again, just out of the blue; just like it was with the olanzapine. Needless to say, this is depressing me. I can resist most of the temptations, but when I can't I feel so bad after eating what ever it is.

    If I stop taking Quetiapine, will the weight start to drop off? I'm getting myself ready for doing some serious exercise. I've just bought myself an exercise bike, which wasn't cheap; but I need to do something. I'm only 31 and really don't want to die an early death. When the weight was piling on, I really wasn't bothered; the only thing that mattered was that my head was getting better.

    Any advise would be much appreciated,

    D~

  5. #15

    Re: Olanzapine - weight gain

    I was recently put on Olanzapine 2.5mg a day for severe anxiety after being diagnosed with GAD, OCD, BPD and Aspergers. (Not all at the same time.) I'd lost about 2 stone in the 4-5 months previous.

    It was only when I read that weight gain was a side effect of Olanzapine that I started having very severe anxiety about my weight. I've always been quite slim, and I've never been the type to be counting calories or ever be on a diet, but ever since I started taking Olanzapine it's become a huge factor in my life. I can't eat a single meal with feeling such anxiety that I'll get nauseous, and on the rare occasion I can actually swallow anything I immediately have to vomit it back up in case I put on weight.

    I guess what I want to know is whether anyone else has had the same problem on Olanzapine? Is it possible to develop an eating disorder because of medication? Any help would be hugely appreciated. I've tried explaining to my family but they just tell me not to be stupid. Thanks.

  6. #16

    Re: Olanzapine - weight gain

    I've got well fat since ive been on it, been on it for a month and have gained nearly 2 stone!!!!
    I needed to fill out a little but i feel terrible, been getting horrendus stomach ache to the point where i feel sick. Also had bad headaches, cant stop shaking and hallucinating.

    GvP
    x
    __________________
    Wanting to be someone else is a waste of the person you are.

  7. #17

    Re: Olanzapine - weight gain

    Hi there,

    I've been on 10mg of olanzapine for the past 9 months and have gained about 20 pounds. To be honest, I'm rather depressed about putting on so much weight. Luckily I'm still slim but that's besides the point no one likes to put on weight right?
    So anyway, I've decided to come off the medication and rather strangely I actually feel better in myself, the depression and anxiety haven't come back.
    I'm hoping now the weight will start to come down, I eat a healthy, low fat and low carb diet and I exercise regularly. It has only been about a week so far and I've lost nothing :( Does anyone know how long it takes to get your metabolism back to normal? How long will it take me to lose the weight?

    Hope to hear from you soon

    R
    x

  8. #18

    Re: Olanzapine - weight gain



    I have really strong anxiety issues, so my psychologist put me on a small amount of Olanzapine. This was maybe not the best idea, as I've been struggling with anorexia for over a year and a half. It took me several months to gain even a kilo and nearly reach my goal weight, but even this slight gain was hugely distressing. Since then, I've refused to take it, and my weight has plummeted. So I guess it does cause weight gain, but it also really calmed my stress, OCD and neuroticism; and I've noticed my a significant increase in my anxiety levels since I stopped taking it.

  9. #19
    Join Date
    Mar 2014
    Posts
    1,080

    Re: Olanzapine - weight gain

    Hi
    I've lost about a stone in weight since I've been on Olanzapine, prior to that,I'd lost another stone with just the mirt and venlafaxine.
    I eat healthy and cut out the junk food etc.
    You don't have to put on weight on these,just make better choices in your food.
    I don't want to sound like a know all,but if it comes to making a choice between the meds,or more food,the meds win out every time for me.
    The quality of life I get on these is the most important thing for me,and if I saw the weight creeping up,I'd get it back down again sharpish.
    __________________
    You cannot discover new oceans,until you have the courage to lose sight of the shore.

  10. #20

    Re: Olanzapine - weight gain

    hey

    I have been on Olanzapine for a year and a half and ive put on 6 stone! It really makes me hungry and want to binge more on the bad stuff.

    I tried coming off it recently because of the weight gain but the other tablets werent working for my anxiety so im back on them again. During this time I lost a stone. Now im on them again and im feeling hungry alot! Its just trying to figure out which is better, loosing weight or being able to do normal things that you cant do with anxiety. Either way its difficult :-(

Page 2 of 3 FirstFirst 123 LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. weight gain
    By debbie123 in forum Medication
    Replies: 14
    Last Post: 09-10-09, 08:26
  2. Weight Gain?
    By dansreptilepage in forum Propranolol / Inderal
    Replies: 9
    Last Post: 13-05-09, 21:15
  3. Weight loss and not able to gain weight..
    By looking4answers in forum Symptoms
    Replies: 3
    Last Post: 13-10-08, 17:53
  4. really need to gain weight
    By cox1981 in forum Panic / Panic Attacks
    Replies: 2
    Last Post: 17-08-07, 12:00
  5. How can i gain weight?
    By Loco851 in forum Symptoms
    Replies: 2
    Last Post: 16-05-05, 18:33

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •